Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 263, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2024, 7:19 PM CDT for Iron County, Madison County, Reynolds County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2024, 7:19 PM CDT (00:19 UTC)
- Expired
- May 26, 2024, 7:45 PM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Iron County, MO, Madison County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 160 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 4:01 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3524 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 18.6
The text
As transmitted.
532
WUUS53 KLSX 270019
SVRLSX
MOC093-123-179-270045-
/O.NEW.KLSX.SV.W.0263.240527T0019Z-240527T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
719 PM CDT Sun May 26 2024
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Iron County in southeastern Missouri...
Southeastern Reynolds County in southeastern Missouri...
Southern Madison County in southeastern Missouri...
* Until 745 PM CDT.
* At 719 PM CDT, a severe thunderstorm was located near Ellington,
moving east at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ellington, Des Arc, Redford, and Vulcan.
This also includes Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Missouri.
&&
LAT...LON 3717 9105 3733 9103 3733 9014 3732 9014
3731 9015 3731 9020 3732 9055 3727 9055
3727 9074 3717 9074 3713 9078
TIME...MOT...LOC 0019Z 274DEG 49KT 3722 9092
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Glass2 follow-up statements
201
WWUS53 KLSX 270027
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
727 PM CDT Sun May 26 2024
MOC093-123-179-270045-
/O.CON.KLSX.SV.W.0263.000000T0000Z-240527T0045Z/
Iron MO-Reynolds MO-Madison MO-
727 PM CDT Sun May 26 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN IRON...SOUTHEASTERN REYNOLDS AND SOUTHERN MADISON
COUNTIES IN SOUTHEASTERN MISSOURI...
At 727 PM CDT, a severe thunderstorm was located near Piedmont,
moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Des Arc and Vulcan.
This also includes Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3715 9095 3733 9088 3733 9014 3732 9014
3731 9015 3731 9020 3732 9055 3727 9055
3727 9074 3717 9074 3713 9078
TIME...MOT...LOC 0027Z 274DEG 49KT 3721 9078
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Glass814
WWUS53 KLSX 270036
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
736 PM CDT Sun May 26 2024
MOC093-123-179-270046-
/O.EXP.KLSX.SV.W.0263.000000T0000Z-240527T0045Z/
Iron MO-Reynolds MO-Madison MO-
736 PM CDT Sun May 26 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IRON...
SOUTHEASTERN REYNOLDS AND SOUTHERN MADISON COUNTIES IN SOUTHEASTERN
MISSOURI WILL EXPIRE AT 745 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Missouri.
&&
LAT...LON 3715 9095 3733 9088 3733 9014 3732 9014
3731 9015 3731 9020 3732 9055 3727 9055
3727 9074 3717 9074 3713 9078
TIME...MOT...LOC 0036Z 274DEG 49KT 3720 9065
$$
GlassWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:09 PM CDT, 1 hour 10 minutes earlier. Its key messages:
- -Significant severe thunderstorms are likely through this evening, along and south of I-70. The main threats are very large hail (2"+), damaging winds (70-80+ mph), and strong tornadoes (EF2 or higher). -Locally heavy rainfall, up to 2-5 inches, is possible with this round of storms. -Dry and mild weather expected through the work week with temperatures near normal.
Area forecast discussion, May 26, 6:09 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
609 PM CDT Sun May 26 2024
.KEY MESSAGES...
-Significant severe thunderstorms are likely through this evening,
along and south of I-70. The main threats are very large hail (2"+),
damaging winds (70-80+ mph), and strong tornadoes (EF2 or higher).
-Locally heavy rainfall, up to 2-5 inches, is possible with this
round of storms.
-Dry and mild weather expected through the work week with
temperatures near normal.
&&
.SHORT TERM... (Through Late Monday Night)
Issued at 316 PM CDT Sun May 26 2024
Latest visible satellite and radar imagery indicates that a cu
field is developing between I-70 and I-44, as well as scattered
storms as of 20z. In the meantime, strong heating is occurring in
this area with steep LR (8-8.5C/km), MU CAPEs 2000-3000 J/kg, as
well as decent deep layer shear (50-60kts). So thunderstorms will
continue to develop in this area within the strongly sheared
environment. Supercells will be the dominant convective mode then
transition to a more linear structure as the activity exits the
forecast area later this evening. There is a risk for all severe
hazards including very large hail (2"+), damaging winds (70-80+
mph) and strong tornadoes (EF2 or higher), especially along and
south of I-70.
Otherwise, there is still the possibility of locally heavy rainfall
as the storms move through. With west-east shear parallel to the
outflow boundary, could see training storms through this evening.
The latest HREF probability matched mean indicates the potential for
rainfall up to 2" over a 3 hour period. Areas that have already seen
modest rainfall in the past two days will be at higher risk for
flash flooding. So the Flood Watch remains in effect until 06z
Monday.
Surface ridge will build in behind the cold front late tonight with
dry and pleasant weather returning on Monday. Lows tonight will be
in the mid 50s to low 60s. In the meantime, a secondary shortwave
will rotate around the system and sink southeast through the
forecast area during the day on Monday. Will see increasing cu
field, but the best chances for showers will be just north of the
forecast area. Highs will be in the upper 70s to mid 80s.
Byrd
&&
.LONG TERM... (Tuesday through Next Sunday)
Issued at 316 PM CDT Sun May 26 2024
Upper level ridge will build over the western CONUS while
troughing lingers over the eastern half. Therefore the forecast
area will be in northwest flow aloft with temperatures a bit below
normal through the end of the work week. Otherwise, the pattern
begins to change late in the work week with chances of rain
returning by next weekend.
Byrd
&&
.AVIATION... (For the 00z TAFs through 00z Monday Evening)
Issued at 606 PM CDT Sun May 26 2024
Cold front has moved through KUIN, KCOU and KJEF with winds from
the northwest. Otherwise, the front is in the process of moving
through the St. Louis metro area, so kept a one hour tempo group
for MVFR ceilings and visibilities with the storms. Then rain will
move out by 02z Monday for metro area with winds veering to the
northwest.
Rest of forecast period will be VFR with northwest winds. Could
see some gusts up to 20 kts Monday afternoon with some scattered
CU as a weak shortwave moves through.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 1 AM CDT Monday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Montgomery MO-Osage MO-Pike MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...Flood Watch until 1 AM CDT Monday for Bond IL-Calhoun IL-Clinton
IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
Marion IL-Monroe IL-Montgomery IL-Randolph IL-Saint Clair
IL-Washington IL.
&&
WFO LSXHazardous weather outlook, May 26, 4:19 PM CDT, 3 hours before
Hazardous Weather Outlook National Weather Service St Louis MO 419 PM CDT Sun May 26 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-272130- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 419 PM CDT Sun May 26 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected through this evening with significant severe storms possible. Damaging winds up to 80 mph, large hail up to two inches in diameter, strong tornadoes, and flash flooding are the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Byrd
In the hours before
Local storm report, May 26, 6:58 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
658 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM Tstm Wnd Dmg 1 N Aviston 38.62N 89.61W
05/26/2024 Clinton IL Trained Spotter
12 inch limbs down. location approximate.
&&
MMGLocal storm report, May 26, 7:02 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
702 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM Tstm Wnd Dmg 3 WSW Mehlville 38.49N 90.37W
05/26/2024 St. Louis MO Public
Two large trees topped.
&&
AELocal storm report, May 26, 7:05 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
705 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM Hail 2 S Ballwin 38.56N 90.56W
05/26/2024 M1.75 Inch St. Louis MO Trained Spotter
&&
AELocal storm report, May 26, 7:11 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
711 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM Tstm Wnd Dmg 1 ENE Farmington 37.79N 90.41W
05/26/2024 St. Francois MO Trained Spotter
Tree snapped.
&&
AELocal storm report, May 26, 7:14 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
714 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM Hail Kirkwood 38.58N 90.42W
05/26/2024 M1.00 Inch St. Louis MO Public
location and time radar estimate. report
from social media.
&&
MMGLocal storm report, May 26, 7:16 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
716 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM Hail 2 S Crestwood 38.53N 90.38W
05/26/2024 M2.00 Inch St. Louis MO Public
report from social media.
&&
MMGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:05 PM CDT | Tornado Warning | LSX | Madison | 27 min |
| May 26, 10:32 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 58 min |
| May 26, 11:13 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 47 min |
| May 26, 11:55 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery | 50 min |
| May 27, 2:05 AM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 25 min |
| May 27, 2:27 AM CDT | Severe Thunderstorm Warning | LSX | Cole | 23 min |
| May 27, 3:33 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 42 min |
| May 27, 4:05 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 40 min |
| May 27, 4:32 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.